Tag: weird


I’m not a whiner…however…


I am seriously over this crud!  Guys, I’m still hacking and coughing.  I am beginning to wonder what in the heck is going on.  Seriously!  I’ve had, thus far, 2 Decadron shots, 2 rounds of Prednisone, 2 different antibiotics, every anti-allergy med known to man in varying and increasing doses, dual-dose nebulizer treatments throughout, Dulera inhaler, and Flonase spray along with whatever other OTC/vitamin supplements that are supposed to help.  There have been changes, sometimes from day to day, in how this “is”…whether the secretions are thick or thin, whether the congestion seems loose or tight, the cough “wet” or dry, etc. but overall, there’s really not a whole heckuva lot of improvement.

It’s driving me nuts.  Besides absolutely wearing me out.  I’m exhausted.  The house is beyond hopeless and I’m stuck in it all day.  I have not stepped foot outside the house since I went to the allergist on Thursday.  I opened the back door to wave at one of the boys in the yard.  That’s as “outside” as I have been.

I’m scheduled for allergy testing on the 13th which is too stinkin’ long to live with this after I’m past a month with it already.  I’m considering trying to get in with a pulmonologist.  I mean, I’m sure I need the allergy testing anyway, but I’m wondering if there’s not some lung issue.  Why are the steroids not more effective?  I mean, I’ve taken them often enough over the years, not often, but enough times to know that they normally produce a noticeable improvement within a couple of days.  But with this?  No such thing.  And I’m sitting here wondering if I should finish up this last course of Prednisone I have.  I mean, that stuff jacks my sugars up so bad.  It’s like insulin has no effect on it almost.  I raise my temp basal as high as it will go, 173% and STILL have to override the boluses to give 2-4 more units of insulin to cover my food.  Well, not cover it even, just to keep it below 200.

I’m thankful to have the CGM now so I can keep on top of what my sugars are doing while the steroids jack with my sugars.  I shudder to think of how bad they have been in the past when I didn’t have a way to keep such a constant watch on them.  Ugh!  At the same time, though, watching them stay up there while I’m “throwing” insulin at it as hard as I can is just maddening and more than a little scary.  I don’t know about any of you guys, but when I know my sugars are up and I can’t get them down (quick enough to suit me, of course) all I can think about is all the damage being done.  All the blood vessels being clamped shut and nerves being killed out or whatever goes on in there while there’s an overabundance of sugar floating around.  It drives me nuts!

So here I am.  Still hacking, still unable to speak with my actual voice.  It’s more like I’m doing the voice of some alien monster thing complete with alternate growling and shrieking.  I just wanna get well, y’all.  Is that too much to ask?

Alright.  Like I said, I’m not a whiner, so I guess I’d better shut this down before I become one.  heh  Maybe that should be, “I TRY not to be a whiner”?  Yeah, probably so.

Ah well…I’m not changing it now!  ha ha

I hope none of you guys are this sick.  I guess I’ll update you if I get in with a lung doc next week.  For someone who never worked in an environment that was potentially lung-damaging or who never smoked (other than a couple months in high school), it sure seems odd to me that this would be some lung issue.  It honestly seems like it should be entirely allergy related.  But then that brings the question of why in the world aren’t the meds helping, then?  I have always been weird with medicines…either it takes a ton of it to work for me (pain meds) or I’m allergic to them (antibiotics) or they stop working…??  Why would that happen?  It’s not like I’ve ever taken steroids for long periods of time.  I have had them several times over the years, but not for extended periods or even frequently, so what gives?

Argh.  I give up.  It’s scary to think that there’s some (other/more) weird thing going on that is causing my body to no longer respond to these medicines.  What do you do when nothing will heal you?  Um…die?

Gah.  I need to stop thinking about this.  And I need some answers…and um, some relief.  “and that’s all I need…” ~Navin R. Johnson